Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Jan 29, 2014, 3:58 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 3:58 AM EST (08:58 UTC)
- Expired
- Jan 29, 2014, 7:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
990 WHUS73 KDTX 290858 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 AM EST WED JAN 29 2014 ...GALES CONTINUE OVER MUCH OF LAKE HURON... .GALES WILL PERSIST THROUGH THIS EVENING FOR MOST OF LAKE HURON AS LOW PRESSURE DRIFTING SOUTH OVER NORTHERN ONTARIO KEEPS A TIGHT PRESSURE GRADIENT OVER THE NORTHERN GREAT LAKES. THE WINDS WILL RELAX SOME THIS AFTERNOON AS FLOW BACKS TO THE SOUTHWEST IN ADVANCE OF THE NEXT SYSTEM. MOST OF THE GALES WARNINGS WILL DROP OFF AT THIS POINT. CENTRAL LAKE HURON WILL HAVE A BRIEF LULL IN THE EVENING BEFORE THE SOUTHWEST GRADIENT TIGHTENS BACK UP AND A DEEPER MIXING LAYER WILL BE ABLE TO TAP INTO THE INCREASING LOW LEVEL JET AROUND 40-50 KNOTS. THIS WILL MEAN A GALE WARNING WILL AGAIN BE NEEDED FOR SEVERAL HOURS THURSDAY MORNING. EXTENDED THE CURRENT WARNING FOR THE CENTRAL ZONES INTO THURSDAY AFTERNOON EVEN THOUGH IT INCLUDES A SHORT PERIOD OF NON GALES WEDNESDAY EVENING. LHZ463-464-292130- /O.NEW.KDTX.GL.W.0007.140129T0858Z-140130T0000Z/ LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 358 AM EST WED JAN 29 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 36 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-441>443-462-292130- /O.EXB.KDTX.GL.W.0006.000000T0000Z-140130T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 358 AM EST WED JAN 29 2014 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 39 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-292130- /O.EXT.KDTX.GL.W.0006.000000T0000Z-140130T2100Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 358 AM EST WED JAN 29 2014 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EST THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 36 KNOTS FROM THE SOUTH WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
941 WHUS73 KDTX 292048 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EST WED JAN 29 2014 ...SOUTHERLY GALES THROUGH THURSDAY... .WINDS WILL EASE SLIGHTLY THIS EVENING ALLOWING FOR A BREAK IN THE GALES UNTIL THURSDAY MORNING. BY MID-MORNING GALES WILL RE-EMERGE ACROSS THE OPEN WATERS OF LAKE HURON AND WILL PERSIST THROUGH LATE EVENING. AS A RESULT...THE EXISTING GALE WARNING FOR CENTRAL LAKE HURON WAS EXTENDED BY SEVERAL HOURS AND THE SOUTHERN WATERS WERE ADDED. HEAVY FREEZING SPRAY IS A SURE BET OVER ANY OPEN WATERS...OF WHICH THERE IS LITTLE ON THE AMERICAN SIDE. AS A RESULT...WILL FORGO A HEAVY FREEZING SPRAY WARNING. SIGNIFICANT WAVE HEIGHTS OF WELL OVER 10 FEET ARE LIKELY IN THE CENTRAL PORTION OF THE LAKE. WINDS WILL EASE TO 15 KNOTS OR LESS BY FRIDAY AS HIGH PRESSURE SETTLES OVER THE WATERS. LHZ462-300915- /O.CON.KDTX.GL.W.0006.000000T0000Z-140130T0000Z/ /O.NEW.KDTX.GL.W.0008.140130T1500Z-140131T0300Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 348 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE SOUTH WITH GUSTS UP TO 41 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 36 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ463-464-300915- /O.CON.KDTX.GL.W.0007.000000T0000Z-140130T0000Z/ /O.EXB.KDTX.GL.W.0006.140130T1500Z-140131T0300Z/ LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 348 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE SOUTH WITH GUSTS UP TO 41 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-300915- /O.EXT.KDTX.GL.W.0006.000000T0000Z-140131T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 348 PM EST WED JAN 29 2014 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 35 KNOTS FROM THE SOUTH WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-441>443-300000- /O.CON.KDTX.GL.W.0006.000000T0000Z-140130T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 348 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
949 WHUS73 KDTX 300014 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 714 PM EST WED JAN 29 2014 ...SOUTHWEST GALES WILL REDEVELOP ON THURSDAY... .WINDS WILL CONTINUE TO EASE SLIGHTLY TONIGHT ALLOWING FOR A BREAK IN THE GALES UNTIL THURSDAY MORNING. BY MID-MORNING GALES WILL RE-DEVELOP ACROSS THE OPEN WATERS OF LAKE HURON AND WILL PERSIST THROUGH LATE EVENING. HEAVY FREEZING SPRAY IS A SURE BET OVER ANY OPEN WATERS...OF WHICH THERE IS LITTLE ON THE AMERICAN SIDE. AS A RESULT...WILL FORGO A HEAVY FREEZING SPRAY WARNING. SIGNIFICANT WAVE HEIGHTS OF WELL OVER 10 FEET ARE LIKELY IN THE CENTRAL PORTION OF THE LAKE. WINDS WILL EASE TO 15 KNOTS OR LESS BY FRIDAY AS HIGH PRESSURE SETTLES OVER THE WATERS. LHZ462-301215- /O.EXP.KDTX.GL.W.0006.000000T0000Z-140130T0000Z/ /O.CON.KDTX.GL.W.0008.140130T1500Z-140131T0300Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 714 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. HOWEVER....A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE SOUTH WITH GUSTS UP TO 41 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ463-464-301215- /O.EXP.KDTX.GL.W.0007.000000T0000Z-140130T0000Z/ /O.CON.KDTX.GL.W.0006.140130T1500Z-140131T0300Z/ LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 714 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. HOWEVER...A GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST THURSDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 34 KNOTS FROM THE SOUTH WITH GUSTS UP TO 41 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-441>443-300115- /O.EXP.KDTX.GL.W.0006.000000T0000Z-140130T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 714 PM EST WED JAN 29 2014 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LHZ362-363-301215- /O.CON.KDTX.GL.W.0006.000000T0000Z-140131T0300Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 714 PM EST WED JAN 29 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THURSDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 35 KNOTS FROM THE SOUTH WITH GUSTS UP TO 42 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 29, 3:49 AM EST, 9 minutes earlier.
Area forecast discussion, Jan 29, 3:49 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 AM EST WED JAN 29 2014
.SHORT TERM...TODAY AND TONIGHT
AFTER ANOTHER COLD MORNING...TEMPERATURES WILL BEGIN A WARMING TREND
TODAY UNDER STRENGTHENING SOUTHWEST FLOW. THE WIND CHILL ADVISORY
WILL REMAIN IN PLACE THROUGH 10 AM...ALTHOUGH SLOWLY WARMING TEMPS
WILL LEAD TO A STEADY RISE IN WIND CHILL READINGS DURING THE COURSE
OF THE MORNING.
THE REGIONAL WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE
IMPULSE NOW ROTATING TO THE EAST OF LAKE SUPERIOR. THIS WAVE WILL
ADVANCE ACROSS GEORGIAN BAY THIS MORNING...WHILE AN EXTENSION OF THE
MID LEVEL PV MAX SLIDES ACROSS SRN LOWER MI EARLY THIS MORNING. THIS
BROAD REGION OF WEAK ASCENT IN ADDITION TO THE PATTERN OF LOW LEVEL
WARM AIR ADVECTION ONGOING OVER LAKE MI HAS CAUSED A SLIGHT UPTICK
IN THE RESPONSE OFF LAKE MI. THE GROWING DEPTH OF THE LOW LEVEL
INVERSION DUE TO THE ONGOING MID LEVEL WARM AIR ADVECTION IS PROVING
EFFICIENT IN DUCTING THE LAKE STRATUS INTO PORTIONS OF SE MI. UNDER
THE W-SW LOW LEVEL FLOW...THE CLOUDS SHOULD PRIMARILY IMPACT THE
I-94 CORRIDOR NORTH TO THE SAGINAW VALLEY AND THUMB. THE ONSET OF
DIURNAL INSOLATION MAY ALLOW THE CLOUDS TO EXPAND IN COVERAGE
THROUGH THE EARLY PART OF THE AFTERNOON. STRONG MID LEVEL SUBSIDENCE
WILL EXPAND ACROSS SRN MI THIS AFTERNOON...WHICH SHOULD TEMPER ANY
ADDITIONAL RESPONSE OFF LAKE MI. THIS ALONG WITH THE VERY DRY AIR
UPSTREAM OF LAKE MI SUGGESTS AN OVERALL CLEARING TREND DURING THE
COURSE OF THE AFTERNOON. OBSERVATIONS INDICATE A GOOD DEAL OF
FLURRIES/LIGHT SNOW SHOWERS OUT OF THE CLOUD DECK AS THIS COLD
AIRMASS IS LEADING TO AMPLE SUPERSATURATION WITH RESPECT TO ICE
WITHIN THE SHALLOW CLOUD LAYER. THE FLURRIES/-SN SHOULD PERSIST AS
LONG AS THE CLOUDS DO TODAY.
WHILE LOW LEVEL WARM AIR ADVECTION RAISES TEMPS INTO THE TEENS THIS
AFTERNOON...THE SOUTHWEST GRADIENT WILL SUSTAIN GUSTY WINDS TODAY.
THIS WILL HOLD WIND CHILL READINGS DOWN AROUND 0 DEGREES...SO YET
ANOTHER COLD AND BLUSTERY DAY. THE LOW LEVEL FLOW WILL BACK TO THE
SSW TONIGHT IN RESPONSE TO A DEEP UPPER LOW ROTATING INTO NRN
ONTARIO AND ASSOCIATED COLD FRONT MOVING INTO THE UPPER MS VALLEY.
THE INCREASED GRADIENT OVER SE MI WILL OFFSET MUCH NOCTURNAL
DECOUPLING EVEN WITH CLEAR SKIES. THIS IS MORE SUPPORTIVE OF THE
WARMER MET MOS WITH NIGHTTIME LOWS ONLY DIPPING DOWN TO THE UPPER
SINGLE DIGITS TO AROUND 10 ABOVE. THE WINDS WILL HOWEVER AGAIN
SUPPORT SUB ZERO WIND CHILLS...BUT NOT NEARLY AS COLD AS THE LAST
COUPLE OF NIGHTS.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
THE GOOD NEWS IS THAT TEMPERATURES WILL MODERATE DUE TO ZONAL FLOW
MEANING WE WILL HAVE A BREAK FROM WIND CHILL HEADLINES. THE BAD NEWS
IS THAT THE ZONAL FLOW WILL DIRECT A COUPLE WEATHER SYSTEMS THROUGH
THE GREAT LAKES MEANING MORE SNOW IS IN THE FORECAST. STRONG JET
CURRENTLY SEEN ON WATER VAPOR BARRELING INTO THE NW CONUS WILL
FLATTEN THE WEST COAST RIDGE WHILE THE STRONG LOW OVER EASTERN
CANADA FINALLY LIFTS NE. THIS COMBINATION WILL ALLOW THE TRANSITION
TO ZONAL FLOW OVER THE NORTHERN CONUS. THE ZONAL FLOW WILL KEEP
TEMPERATURES FAIRLY UNIFORM THROUGH THE WEEK WITH HIGHS IN THE LOW
20S AND LOWS AROUND 10-15F WITH SOME DIPS INTO THE SINGLE DIGITS
POSSIBLE.
THE BROAD AREA OF HIGH PRESSURE OVER MUCH OF THE GREAT LAKES DOWN
THROUGH THE SE CONUS WILL HOLD OVER THE AREA FOR MOST OF THURSDAY
WHILE A COMPACT LOW PRESSURE SYSTEM TRACKS ACROSS ONTARIO. THIS
SYSTEM WILL DROP A COLD FRONT THROUGH THE AREA THURSDAY NIGHT WHICH
WILL STALL OVER THE OHIO VALLEY. WITH THE LOW PULLING AWAY FROM THE
AREA TO THE NE TAKING THE BEST FORCING WITH IT...THE FRONTAL FORCING
LOOKING TO DEGRADE OVER THE AREA. TO COMPLICATE THE MATTER...THE
NOSE AND LEFT EXIT REGION OF AN APPROACHING JET WILL CREATE A
DEPRESSION IN THE PRESSURE FIELD RIDING ALONG THE FRONT. THIS
RESULTING WEAK LOW WILL RIDE ALONG THE FRONT AND OFF TO THE NE. THIS
FORCING ALONG WITH MODEST MOISTURE AMOUNTS WILL PRODUCE AN AREA OF
SNOW PASSING THROUGH THE AREA THURSDAY EVENING AND INTO THE
OVERNIGHT. NOT EXPECTING TOO MUCH WITH THE DISORGANIZATION OF THE
SYSTEM ALONG WITH POOR MOISTURE PROFILE IN THE SOUNDINGS WITH MUCH
OF THE PROFILE HOVERING AROUND THE -10C LINE. GOING WITH 1-2 INCHES
WITH THE HIGHEST AMOUNTS ACROSS NORTHERN LOCATIONS AS THE FORCING
GETS BETTER THE FURTHER NORTH YOU GO.
A POSSIBLY MORE POTENT SYSTEM IS TAKING SHAPE FRIDAY NIGHT THROUGH
SATURDAY NIGHT. UNFORTUNATELY WE ARE ONLY THREE TO FOUR DAYS OUT AND
THE MODELS ARE NOT BEING VERY COOPERATIVE. IN GENERAL A LOW
AMPLITUDE TROUGH WILL DEVELOP OVER THE WEST COAST WHICH WILL DEVELOP
A SYSTEM OVER THE CENTRAL PLAINS WHICH WILL RIDE ALONG THE STALL
FRONTAL BOUNDARY AND THROUGH SE MI. GFS DEVELOPS A BIT OF A MORE
ORGANIZE LOW PRODUCING PRECIP UP THROUGH NORTHERN MI WHILE TAKING
THE LOW NE THROUGH OHIO. THE NAM HAS MORE OF A TYPICAL SOLUTION WITH
WITH THE LOW TRACK NEARLY THE SAME BUT WITH PRECIP SLOWLY LIFTING
INTO SOUTHERN MI WITH A QUICK DROP OFF IN PRECIP SOMEWHERE THROUGH
CENTRAL MI. THE EURO IS NOW PRODUCING A MORE SHEARED OUT SYSTEM WITH
A JETLET LIFTING THROUGH IN ADVANCE OF THE SYSTEM WITH THE MAIN
SYSTEM MORE ALONG THE LINES OF THE NAM. WITH TIMING
DIFFERENCES...EURO SOONER WITH THE ONSET DUE TO THE JETLET PRODUCING
A LONGER DURATION...NAM SLIGHTLY LATER WITH THE GFS HOLDING TIL
MIDDAY SATURDAY...WENT WITH MORE OF A NAM TIMING WHILE TAKING INTO
ACCOUNT OTHER FACTORS FROM BOTH THE GFS AND EURO. WITH THE POSITION
OF THE LOW TO THE SOUTH...GOOD ISENTROPIC LIFT...A FAIR GOOD
DURATION OF TIME TO WORK WITH...THINK ABOUT 2-4 INCHES...NORTH TO
SOUTH RESPECTIVELY...IS A GOOD STARTING POINT FOR THE SYSTEM. WITH
THE BOUNDARY SO CLOSE TO SOUTEHRN MI IT WILL BE EASY FOR THE SYSTEM
TO SHIFT NORTH OR SOUTH MEANING POSSIBLY WARMER WITH SOME RAIN FOR
THE MI/OH BOARDER OR THE SYSTEM COULD DIVE SOUTH ALL TOGETHER.
&&
.MARINE...
GALES WILL PERSIST THROUGH THIS EVENING FOR MOST OF LAKE HURON AS
LOW PRESSURE DRIFTING SOUTH OVER NORTHERN ONTARIO KEEPS A TIGHT
PRESSURE GRADIENT OVER THE NORTHERN GREAT LAKES. THE WINDS WILL
RELAX SOME THIS AFTERNOON AS FLOW BACKS TO THE SOUTHWEST IN ADVANCE
OF THE NEXT SYSTEM. MOST OF THE GALES WARNINGS WILL DROP OFF AT THIS
POINT. CENTRAL LAKE HURON WILL HAVE A BRIEF LULL IN THE EVENING
BEFORE THE SOUTHWEST GRADIENT TIGHTENS BACK UP AND A DEEPER MIXING
LAYER WILL BE ABLE TO TAP INTO THE INCREASING LOW LEVEL JET AROUND
40-50 KNOTS. THIS WILL MEAN A GALE WARNING WILL AGAIN BE NEEDED FOR
SEVERAL HOURS THURSDAY MORNING. EXTENDED THE CURRENT WARNING FOR THE
CENTRAL ZONES INTO THURSDAY AFTERNOON EVEN THOUGH IT INCLUDES A
SHORT PERIOD OF NON GALES WEDNESDAY EVENING.
&&
.AVIATION...ISSUED 1212 AM EST WED JAN 29 2014/
//DISCUSSION...
SCT-BKN MVFR/LOWER VFR LAKE STRATUS WILL REMAIN IN THE VICINITY OF
KMBS OVERNIGHT THROUGH WEDNESDAY AND SAG SOUTH TOWARDS FNT/PTK AS
WIND DIRECTION VEERS TO 250-260 DEGREES. OTHERWISE...MAIN HIGHLIGHT
OF THE FORECAST WILL BE WIND GUSTS OF 25 KNOTS OR MORE WEDNESDAY AS
THE PRESSURE GRADIENT TIGHTENS ACROSS THE AREA BETWEEN HIGH PRESSURE
TO THE SOUTH AND LOW PRESSURE CROSSING NORTH OF THE GREAT LAKES. THE
WINDS WILL THEN DIMINISH TO 10-15 KNOTS BY THE END OF THE FORECAST
AS THE BOUNDARY LAYER DECOUPLES (EVEN THOUGH GRADIENT REMAINS RATHER
IMPRESSIVE).
FOR DTW...TEMPERATURE AND WIND CHILL WILL REMAIN A SERIOUS CONCERN
FOR GROUND OPERATIONS OVERNIGHT. DUE TO THE SOUTHWEST WINDS...LAKE
STRATUS WILL REMAIN NORTHWEST OF THE AREA THROUGH WEDNESDAY. THESE
WINDS WILL BECOME RATHER GUSTY (25 KNOTS OR SO) DURING BEST MIXING
WEDNESDAY.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN WIND GUSTS TO 25 KNOTS FROM 230-240 DEGREES
FROM MID MORNING TO MID AFTERNOON WEDNESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...UNTIL 10 AM WEDNESDAY.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363...UNTIL 4 PM THURSDAY.
GALE WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...UNTIL 7 PM WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SC
LONG TERM....DRK
MARINE.......DRK
AVIATION.....SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jan 28, 2:50 PM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 250 PM EST TUE JAN 28 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-292000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 250 PM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT. SEE THE LATEST FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND CHILL ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST FORECAST FOR MORE DETAIL. SNOWFALL ACCUMULATIONS OF AROUND AN INCH IS POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT. ACCUMULATING SNOWFALL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 250 PM EST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE IN EFFECT. SEE THE LATEST FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. 99 YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:48 PM EST | Gale Warning | DTX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.